Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 96, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 13, 2013, 4:46 PM MDT for 4 counties in New Mexico. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2013, 4:46 PM MDT (22:46 UTC)
- Expired
- Sep 13, 2013, 6:45 PM MDT
- In force
- 119 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Catron County, NM, Cibola County, NM, McKinley County, NM, Sandoval County, NM
The radar
The Albuquerque radar (KABX), 121 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
689
WGUS55 KABQ 132246
FFWABQ
NMC003-006-031-043-140045-
/O.NEW.KABQ.FF.W.0096.130913T2246Z-130914T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
446 PM MDT FRI SEP 13 2013
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
NORTH CENTRAL CATRON COUNTY IN WEST CENTRAL NEW MEXICO
CENTRAL CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO
EAST CENTRAL MCKINLEY COUNTY IN WEST CENTRAL NEW MEXICO
* UNTIL 645 PM MDT
* AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 23 MILES SOUTHEAST OF EL
MORRO...OR ABOUT 33 MILES SOUTHWEST OF GRANTS. THE STORM PRODUCING
THE HEAVY RAIN WAS MOVING NORTHEAST AT 10 MPH. OTHER THUNDERSTORMS
WERE ALSO PRODUCING HEAVY RAIN AROUND GRANTS...BLUEWATER LAKE AND
PREWITT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.
&&
LAT...LON 3482 10835 3514 10839 3562 10797 3550 10705
3438 10828 3457 10860
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:52 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, Sep 13, 2:52 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 252 PM MDT FRI SEP 13 2013 .DISCUSSION... A LIFE THREATENING AND RECORD SHATTERING WEATHER EVENT HAS UNFOLDED OVER NORTHERN AND CENTRAL NM OVER THE PAST 72 HOURS...AND IT WILL CONTINUE FOR MANY AREAS OF THE NORTHERN HIGH TERRAIN AND NORTHEAST PLAINS THROUGH SUNDAY. WIDESPREAD TRIBUTARY AND RIVER FLOODING IS OCCURRING ACROSS MUCH OF THE AREA...PARTICULAR OVER THE EASTERN PLAINS AND THE NORTHERN HIGH TERRAIN WHERE 3 TO 5 INCHES OF RAIN HAS FALLEN IN THE PAST 24 HOURS. AREAS ACROSS THE EASTERN PLAINS HAVE SEEN BETWEEN 6 AND 8 INCHES OF RAIN...WITH MORE STREAMING OVER THE AREA ON RADAR. FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH MIDNIGHT ON SATURDAY AS THE MONSOON PLUME WILL REMAIN CENTERED OVER CENTRAL AND EASTERN NM. NUMEROUS MODEL MEMBERS AND AGREEMENT FROM WPC SHOW FOCUS FOR MORE SIGNIFICANT QPF OF 1 TO 2 INCHES WILL BE FROM SOCORRO COUNTY NORTH ACROSS CENTRAL NM TO SANTA FE COUNTY...THE SANGRES...AND THE NE PLAINS. CURRENT POPS LOOK GOOD IN GRIDS HOWEVER EXPECT CHANGES ON FOLLOWING SHIFT TO TIDY UP FOCUS AND GREATEST IMPACT AREAS. THE UPPER WAVE RESPONSIBLE FOR OUR HISTORICAL WEATHER EVENT WILL OPEN UP THROUGH THE WEEKEND ALLOWING STEERING FLOW AND FLASH FLOOD THREAT TO DIMINISH JUST A LITTLE. DUE TO EXTREMELY SATURATED SOILS EVEN SMALL AMOUNTS OF RAINFALL WILL POTENTIALLY CREATE FLOODING. DRYING WILL THEN ENSUE BEHIND THIS WAVE ALLOWING FOR A NICE WARMING TREND THROUGH EARLY NEXT WEEK. GUYER && .FIRE WEATHER... SIGNIFICANT WIDESPREAD FLOODING EVENT OCCURRING ON NUMEROUS CREEKS AND TRIBUTARIES LEADING OUT OF THE HIGHER TERRAIN. EXPCEPTIONALLY HIGH HUMIDITY VALUES WILL PERSIST OVER THE AREA AS THE FOCUS OF MONSOON PLUME REMAINS OVER CENTRAL NM THROUGH SUNDAY. TEMPS WILL AVERAGE ABOUT 5-10F BELOW NORMAL. ANY ADDITIONAL RAINFALL EVEN OF THE MODERATE VARIETY WILL CREATE MORE FLOODING THERE THE FLASH FLOOD WATCH WILL BE EXTENDED THROUGH SATURDAY. THE UPPER WAVE RESPONSIBLE FOR ALL THE FLOODING WILL SLOWLY PULL OUT MONDAY WITH A DRYING TREND COMMENCING TUESDAY THROUGHT NEXT WEEK. MIN HUMIDITY VALUES WILL TREND DOWN SIGNIFICANTLY HOWEVER RECOVERIES VALUES WILL BE VERY HIGH AS DEEP SOIL MOISTURE IMPACTS THE BOUNDARY LAYER FOR SEVERAL NIGHTS TO COME. FOG IS EVEN POSSIBLE OVER THE AREA. MIN TEMPS WILL TREND MUCH LOWER AND MAX TEMPS BACK TOWARD NORMAL. && .AVIATION... 18Z TAF CYCLE A MAJOR IMPACT PERIOD CONTINUES FOR AVIATION ACROSS NM AND THIS WILL REMAIN THE CASE FOR THE NEXT 24 HRS. AN ELONGATED AREA OF MODERATE TO HEAVY RAIN WILL IMPACT ALL SITES FROM SOUTH TO NORTH WITHIN THE RIO GRANDE VALLEY AND NEARBY HIGHER TERRAIN. EXPECT PERSISTENT MVFR WITH PERIODIC EXCURSIONS TO IFR BENEATH HEAVIER SHOWERS. A LINE OF -TSRA IS ALSO ATTEMPTING TO DEVELOP THE FAR EASTERN PLAINS AND MAY IMPACT KTCC DEPENDING HOW QUICKLY THE ACTIVITY MOVES OFF TO THE EAST. A SECOND AREA OF SHRA/TSRA WILL DEVELOP OVER THE NW PLATEAU AND THEN SLIDE ACROSS NORTHERN NM AS ANOTHER AREA OF MODERATE TO HEAVY RAIN TONIGHT...WITH MVFR CIGS AND VSBYS LIKELY. NO CHANGE IS EXPECTED FOR THE REGION THRU AT LEAST SUNRISE SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 56 77 56 78 / 50 50 40 30 DULCE........................... 49 73 47 75 / 60 60 40 40 CUBA............................ 50 72 49 76 / 60 60 40 40 GALLUP.......................... 51 74 49 74 / 50 50 40 20 EL MORRO........................ 49 71 47 70 / 60 60 50 30 GRANTS.......................... 51 74 49 73 / 60 50 50 30 QUEMADO......................... 51 74 50 75 / 50 60 50 30 GLENWOOD........................ 57 79 53 80 / 30 30 30 20 CHAMA........................... 45 67 45 67 / 60 70 50 50 LOS ALAMOS...................... 52 71 53 72 / 60 60 40 40 PECOS........................... 52 69 52 68 / 60 60 50 40 CERRO/QUESTA.................... 47 70 48 71 / 60 50 40 60 RED RIVER....................... 42 63 43 63 / 60 70 40 80 ANGEL FIRE...................... 45 66 39 65 / 60 60 40 70 TAOS............................ 49 72 47 74 / 60 60 40 40 MORA............................ 50 69 48 69 / 60 50 40 60 ESPANOLA........................ 54 76 53 79 / 50 50 40 30 SANTA FE........................ 52 72 52 72 / 60 50 40 30 SANTA FE AIRPORT................ 54 74 54 74 / 60 50 40 30 ALBUQUERQUE FOOTHILLS........... 54 76 58 78 / 60 40 40 30 ALBUQUERQUE HEIGHTS............. 59 76 60 77 / 50 40 30 30 ALBUQUERQUE VALLEY.............. 59 78 59 80 / 50 40 30 30 ALBUQUERQUE WEST MESA........... 58 78 58 82 / 50 40 30 30 LOS LUNAS....................... 59 79 57 80 / 50 40 30 20 RIO RANCHO...................... 58 78 58 81 / 60 40 30 30 SOCORRO......................... 60 81 60 83 / 40 30 30 20 SANDIA PARK/CEDAR CREST......... 53 73 54 77 / 60 50 50 30 TIJERAS......................... 53 73 55 74 / 60 50 40 30 MORIARTY/ESTANCIA............... 52 72 51 72 / 50 40 40 30 CLINES CORNERS.................. 53 70 53 71 / 60 40 50 30 GRAN QUIVIRA.................... 55 73 54 74 / 40 30 30 30 CARRIZOZO....................... 58 76 57 77 / 30 20 20 20 RUIDOSO......................... 54 69 53 70 / 30 20 30 20 CAPULIN......................... 53 74 52 70 / 60 20 20 60 RATON........................... 52 76 51 73 / 60 30 20 60 SPRINGER........................ 53 77 51 75 / 60 30 20 60 LAS VEGAS....................... 52 71 50 72 / 60 40 30 50 CLAYTON......................... 58 80 59 76 / 50 20 20 50 ROY............................. 57 76 55 75 / 50 30 20 50 CONCHAS......................... 60 82 59 82 / 50 20 20 30 SANTA ROSA...................... 60 79 59 79 / 50 30 20 20 TUCUMCARI....................... 61 84 61 85 / 40 20 20 20 CLOVIS.......................... 61 82 62 83 / 30 20 20 10 PORTALES........................ 60 83 61 83 / 30 20 20 10 FORT SUMNER..................... 62 82 60 83 / 30 20 20 10 ROSWELL......................... 64 86 62 88 / 20 20 20 10 PICACHO......................... 59 78 57 80 / 20 20 20 10 ELK............................. 56 74 54 74 / 20 20 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES...NMZ503-504-506>533. &&
Hazardous weather outlook, Sep 13, 6:32 AM MDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM ISSUED BY NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 632 AM MDT FRI SEP 13 2013 NMZ501>540-141245- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 632 AM MDT FRI SEP 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AREAS OF HEAVY RAINFALL WILL AGAIN BE LIKELY TODAY INTO TONIGHT WITH THE MAIN EMPHASIS ON AREAS BETWEEN THE CONTINENTAL DIVIDE AND THE HIGHLANDS JUST EAST OF THE CENTRAL MOUNTAIN CHAIN AS WELL. ANOTHER 1 TO AS MUCH AS 3 INCHES OF RAIN MAY FALL ACROSS THIS AREA THROUGH TONIGHT AND WITH ALREADY SATURATED SOILS LOCALIZED FLASH FLOODING AND PERHAPS EVEN SOME MAINSTEM RIVER FLOODING COULD OCCUR. AREAS WITHIN AND BELOW RECENT BURN SCAR LOCATIONS...AS WELL AS MOUNTAIN SLOPES IN GENERAL...WILL BE ESPECIALLY VULNERABLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE SATURDAY INTO MONDAY...BUT SHOW A TREND TOWARD LESS COVERAGE AND INTENSITY DURING THIS PERIOD. SOME LOCALIZED HEAVY RAIN MAY STILL DEVELOP FROM TIME TO TIME SATURDAY AND SUNDAY ACROSS AREAS FROM JUST EAST OF THE CENTRAL MOUNTAIN CHAIN AND THE NORTHEAST PLAINS WEST TO NEAR THE ARIZONA LINE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. WHILE SOME HEAVY RUNOFF AND EVEN VERY LOCALIZED FLASH FLOODING WILL NOT BE OUT OF THE QUESTION THROUGH THIS PERIOD... THE FLOODING RISK WILL BE SIGNIFICANTLY LOWER THAN RECENT DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEBSITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 01
In the hours before
Local storm report, Sep 13, 2:22 PM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
222 PM MDT FRI SEP 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM FLASH FLOOD CROWNPOINT 35.69N 108.15W
09/13/2013 MCKINLEY NM EMERGENCY MNGR
EVACUATIONS ONGOING IN CROWNPOINT DUE TO FLOODING.
&&
EVENT NUMBER ABQ1301370
JFThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 6:12 PM MDT | Special Weather Statement | ABQ | San Juan | 33 min |
| Sep 12, 6:30 PM MDT | Flash Flood Warning | ABQ | Catron, Cibola, Socorro | 2 hr |
| Sep 12, 6:49 PM MDT | Areal Flood Advisory | ABQ | McKinley | 116 min |
| Sep 12, 7:00 PM MDT | Special Weather Statement | ABQ | San Juan | 30 min |
| Sep 12, 7:10 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Valencia | 80 min |
| Sep 12, 7:38 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley, Sandoval, San Juan | 112 min |
| Sep 12, 7:50 PM MDT | Areal Flood Advisory | ABQ | McKinley, San Juan | 115 min |
| Sep 12, 9:24 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, McKinley, Sandoval, Socorro, Valencia | 3 hr |
| Sep 12, 11:35 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, Sandoval, Valencia | 3 hr |
| Sep 13, 1:11 AM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 3 hr |
| Sep 13, 5:54 AM MDT | Areal Flood Advisory | ABQ | Socorro, Torrance | 3 hr |
| Sep 13, 7:39 AM MDT | Areal Flood Warning | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 6 hr |
| Sep 13, 8:09 AM MDT | Areal Flood Warning | ABQ | Sandoval | 3 hr |
| Sep 13, 9:03 AM MDT | Areal Flood Warning | ABQ | Chaves | 12 hr |
| Sep 13, 10:02 AM MDT | Areal Flood Warning | ABQ | Guadalupe, San Miguel | 12 hr |
| Sep 13, 10:41 AM MDT | Areal Flood Warning | ABQ | Socorro | 6 hr |
| Sep 13, 10:48 AM MDT | Areal Flood Warning | ABQ | Lincoln | 6 hr |
| Sep 13, 11:03 AM MDT | Flash Flood Warning | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 6 hr |
| Sep 13, 12:58 PM MDT | Areal Flood Warning | ABQ | Mora, Rio Arriba, San Miguel, Santa Fe, Taos | 6 hr |
| Sep 13, 1:43 PM MDT | Flash Flood Warning | ABQ | McKinley | 3 hr |
| Sep 13, 2:54 PM MDT | Areal Flood Warning | ABQ | De Baca, Guadalupe, Lincoln, San Miguel, Torrance | 4 hr |
| Sep 13, 3:00 PM MDT | Flash Flood Warning | ABQ | Cibola, McKinley | 2 hr |
| Sep 13, 3:37 PM MDT | River Flood Warning | ABQ | Bernalillo, Valencia | 17 hr |
| Sep 13, 4:18 PM MDT | Areal Flood Warning | ABQ | Bernalillo, Socorro, Valencia | 24 hr |
| Sep 13, 4:38 PM MDT | Areal Flood Warning | ABQ | Lincoln | 6 hr |
| Sep 13, 4:41 PM MDT | Areal Flood Advisory | ABQ | Harding, San Miguel, Union | 2 hr |
| Sep 13, 5:15 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay | 2 hr |
| Sep 13, 5:57 PM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, De Baca, Quay, Roosevelt | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.